Alert archive / Tennessee / River Flood Warnings in 2018
River Flood Warning 100, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 22, 2018, 10:10 PM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Apr 23, 2018, 5:54 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2018, 10:10 PM CDT (03:10 UTC)
- In effect from
- Apr 23, 2018, 5:54 AM CDT
- Expired
- Apr 23, 2018, 10:43 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 7:30 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 22, 7:30 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Memphis TN 730 PM CDT Sun Apr 22 2018 .UPDATE... Updated for the 00z Aviation Discussion. && .PREV DISCUSSION... /issued 703 PM CDT Sun Apr 22 2018/ UPDATE... Updated to add drizzle and fog to the overnight forecast DISCUSSION... Rainshowers will slowly diminish through the overnight hours shifting from the eastern counties to the far northwest counties as moisture pivots around staked surface low. Thus have introduced drizzle and fog to the overnight forecast as winds diminish and weak WAA continues areawide. JAB && PREV DISCUSSION... /issued 332 PM CDT Sun Apr 22 2018/ At 3PM, a fully mature mid latitude cyclone is stacked just east of Little Rock, AR at this hour. Latest WSR-88D radar scan shows a large precipitation shield over the eastern half of the CWA, with an arcing convective line over northeast Arkansas along a trailing cold front. Lightning has been minimal, but do anticipate some uptick in activity as another area of low pressure near Jackson, Mississippi lifts northward. Latest mesoanalysis shows low amounts of instability over north Mississippi and about 30 knots of bulk shear. Nonetheless, A few strong storms may organize as the low moves across the northwest Mississippi over the next couple hours or so. Otherwise, the main story will be light to moderate rainfall. As the low pressure system lifts north and slightly west over the next couple hours, the precipitation shield will shift over west Tennessee and the Missouri Bootheel. The heaviest rain will fall between now and midnight, with decreasing intensity during the overnight hours. The slow moving closed 500 mb low is expected to remain over the Mid-South through at least Tuesday. This will keep heavy cloud cover, below normal temperatures, and low-end chances for rain and a few thunderstorms in the forecast. In fact, temperatures tomorrow may not get out of the upper 50s and lower 60s, as the upper level low becomes nearly centered overhead. By late Monday, a shortwave over the PAC NW will begin to drop down across the Rockies. This will start to push the pesky low eastward. Rain chances on Tuesday will remain low and confined mainly to the eastern half of the forecast area. As the low finally slides east late Tuesday, we will finally get a break from clouds and rain through early Wednesday morning. Chances for rain will pick up again during the day on Wednesday as the aforementioned shortwave pivots across the Mid-South. Thursday should remain mostly dry before another cold front moves into the Mid-South on Friday. Both main models are still working out their differences with respect to timing and intensity, so went with a blend through this time period. By this weekend, the longwave trof will push east and a blocking pattern will set up over the Central United States. This will bring a much anticipated return to normal temperatures and dry weather through the weekend and into early next week. AC3 && .AVIATION.../00z TAFs/ A mid level dry slot continues to rotate into the Mid South from the southwest. A mix of VFR and MVFR cigs have developed across areas beneath the dry slot. This is mainly at KJBR and KMEM. Additional showers and thunderstorms have developed over western portions of the Mid South and may impact these terminals. Further east, beneath the warm conveyor belt, widespread rain continues with MVFR to IFR cigs. This is impacting KMKL and KTUP. The rain shield should pivot northeast tonight, leaving KTUP beneath the dry slot later this evening. Wind directions this afternoon remain chaotic but light. Surface low pressure over northwest Alabama should pivot back to the northwest through Monday morning. Low stratus and fog should redevelop at most locations tonight with IFR expected at all terminals, and potentially LIFR cigs at KJBR and KMKL later tonight. Winds should remain below 6 kts at all locations and will have minimal impact as compared to cigs. Additional showers and thunderstorms are expected Monday with continued low IFR cigs at KJBR, and low end MVFR at KMEM. Further east, at KMKL and KTUP, the surface and upper low should remain to the west, allowing increased instability. Cigs should improve to at least MVFR and potentially VFR by afternoon. The increased instability and lift from the low pressure will support showers and thunderstorms. IFR cigs should again develop by Monday evening in the lingering moist environment. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 22, 5:27 AM CDT, 16 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 527 AM CDT Sun Apr 22 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 527 AM CDT Sun Apr 22 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are possible this afternoon, mainly over north Mississippi. The primary hazard will be hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong storms will be possible across the Tennessee Valley Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 22, 5:13 PM CDT, 4 hours 57 minutes before
Special Weather Statement National Weather Service Memphis TN 513 PM CDT Sun Apr 22 2018 ARZ026>028-035-036-048-049-058-230200- Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Lee AR-Phillips- Including the cities of Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, and West Helena 513 PM CDT Sun Apr 22 2018 ...Cold Air Funnels Possible through Mid Evening across Eastern Arkansas... Showers and a few thundershowers will be capable of producing cold-air funnels across the delta of Eastern Arkansas late this afternoon and into the mid evening hours. These funnels rarely ever make contact with the ground to do any damage. The threat will quickly subside after sunset as the atmosphere becomes more stable. Please report any brief touchdowns to local Law Enforcement or call our office directly 1-901-544-0401. JAB
Special weather statement, Apr 22, 7:25 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
725 PM CDT SUN APR 22 2018
ARZ048-049-230100-
St. Francis AR-Lee AR-
725 PM CDT SUN APR 22 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Southeastern St. Francis County in eastern Arkansas...
Central Lee County in eastern Arkansas...
At 725 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Haynes, or 7 miles
southeast of Palestine, moving east at 15 mph.
People in southeastern St. Francis and central Lee Counties should
monitor this storm closely.
LAT...LON 3502 9092 3502 9055 3464 9060 3464 9063
3465 9093
TIME...MOT...LOC 0025Z 274DEG 15KT 3491 9081Special weather statement, Apr 22, 7:54 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
754 PM CDT SUN APR 22 2018
ARZ036-MSZ001-TNZ088-230130-
Crittenden AR-DeSoto MS-Shelby TN-
754 PM CDT SUN APR 22 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...
East central Crittenden County in eastern Arkansas...
Northern DeSoto County in northeastern Mississippi...
Southern Shelby County in southwestern Tennessee...
At 754 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Southwest Memphis, or near T O Fuller State
Park, moving east at 45 mph.
People in east central Crittenden...northern DeSoto and southern
Shelby Counties should monitor this storm closely.
LAT...LON 3518 9019 3518 8971 3499 8972 3487 8972
3486 9022
TIME...MOT...LOC 0054Z 274DEG 49KT 3504 9006The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:32 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 3 hr |
| Apr 22, 9:40 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 41 hr |
| Apr 22, 10:04 PM CDT | Areal Flood Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Gibson and 5 more | 3 hr |
| Apr 22, 10:10 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 36 hr |
| Apr 22, 7:54 PM CDT | Special Weather Statement | MEG | DeSoto | 36 min |
| Apr 22, 7:25 PM CDT | Special Weather Statement | MEG | Lee | 35 min |
Nearby
River Flood Warnings in Tennessee, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.